I'm so frustrated right now. tonite i had a horrible near-black-out, too the point where i was forced to shut off my car and just sit. the dizziness was overwhelming, and the tunnel vision just as bad. The side effects from my meds have become increasingly worse. I have JME, and my neuro says that Depakote is my only answer..absolutely refuses to let me switch meds, and talk of other treatments with home remedies is strickly not an option according to him. The dizziness has gotten worse and worse over the past month. While I know that stress is the number one cause of my seizures, I have started smoking again as a stress reducer...however, the dizziness and nausea is terrible because of the combines nicotine and medication. It's either have a seizure from the stress or face possible cancers from the nicotine (not too mention all the other little annoyances)..what's odd is that I can tolerate alcohol perfectly, absolutely no affects with the two combined..it's just the nicotine. Over the past week I have seriously considered throwing away my bottle of depakote and taking measures into my own hands. While I never want to have a seizure again, I don't know how much more of these side effects I can take. Looking at the FDA papers on Dep. has made me realize that I have EVERY SINGLE SIDE EFFECT LISTED, minus one. I'm just not sure what to do anymore.... Sorry this was so long... i just needed to vent..
best of luck to everyone, Ama.
I am so sorry you are having so many side effects and still having seizures. Is it possible to get a second (third, fourth) opionion? While Depakote is often the best med to try at first for JME< it might not be best for YOU. I am sorry the neuro is not listening. Quality of life is so important!!
mom of 2 teens who have battled seiuzres.
Sorry I have to ask the questions how come you are still driving?????? I have yet to secure a driving license even been allowed to learn after 17 years of epilipsey and I have finally been controlled for the last 11 months
Yes the side affects stink my balance is terrible I can't put my jeans or trousers on without falling over, my short term memory is crap, I am unlikely to ever have children, - pins and needles, cramp loss of appitite - unable to ever drink again due to the cocktail of drugs I am now taking to control my szrs and I am 33
But in my opinion who cares I can cope with all of the above if it means I never have to go back to having 10-15 a week and I'm sorry but turning to smoking will not help reduce stress - try having a proper wind down in the evening I always finish work, cook and clear up from dinner and aim to settle down in front of the television with a mug of camomile, honey and vanilla herbal tea @ 9.00 be in bed for 10.15 take my pills get enough sleep and at the weekends I am more relaxed about things.
Do not let this condiiton control you - you can control it!
Because i've only had one grande mal, and was supsended from driving for six months after it, the neuro says i'm fine to drive..however i have the morning quakes, where i can't stand on two feet..my short term memory is also shot to heck..and to make matters worse i'm having a pregnancy test done tomorrow because i'm a week late. My bf has been sooo supportive and is helping me kick the tobacco habit, so hopefully i can beat it for real. there's only really a few neuros in my area, and all work in the same building. my neuro has gone as far as too say that he's conferred with the other neuros and they all supposedly agree to not med switching...depending on the results of my prego test tomorrow, i may stop the dep. and in turn stop driving..if i am prego, then i will more than likely stop the dep. for fear of birth defects, and take my chances on stress relief and aerobic classes as an alternative..i'm currently speaking with a pharmacist about herbal meds, so we'll see where that leads.
I'm so blessed to have found this board!
Amanda, best wishes on the pregnancy test! So sorry this neuro is not listening. Going off meds totally can be really dangerous, but I sure understand your fears if you are pregnant. Did you ask this neuro about Depakote and pregnancy? Would he switch you for that reason?
Hang in there. Be safe....
mom of 2 teens who have battled seiuzres.
Hello to everyone i'm new and i've been reading some of the post and i'm glad grumps you said don't let it control you i've was told a year and a half ago i had epilepsy and generalized seizures or something like that i have trouble understanding alot of things they tell me but anyway what i wanted to say was i get so depressed and just down and i don't know why. I'm a happy person but my mood changes so often i'm not sure why i'm mad or just ticked off. I get very distant and go off in my own little world and this world is like being drunk with the strobe lights and people talking and talking and you don't have any clue what there saying. Does anyone have this problem or know about it? Its hard for me to talk to people who don't understand these feeling or "this world" witch i live in. I just want people to chat with who understand our life!
Take care nanc
I understand. I was on depakote for 11 years and it can get frustrating but it can also help. If your doctor cannot help I suggest seeing another, that's what I did. It's important to realize that there are numerous opinions on the subject and you should have the best. I also say no alcohol or nicotine. Even though the side effects may not show up immediately they will eventually. Good luck and best wishes.